Alert archive / Washington / Dust Storm Advisories in 2021
Dust Storm Advisory 1, NWS Spokane, WA
NWS Spokane, WA issued this dust storm advisory at May 27, 2021, 2:09 PM PDT for Lincoln County, Washington. It was in force for 66 min.
The area
The outline as issued.
The facts
- Issued
- May 27, 2021, 2:09 PM PDT (21:09 UTC)
- Expired
- May 27, 2021, 3:15 PM PDT
- In force
- 66 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
County Lincoln County, WA
The radar
The Spokane radar (KOTX), 49 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1668 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
861
WWUS56 KOTX 272112
DSWOTX
Dust Advisory
National Weather Service Spokane WA
209 PM PDT Thu May 27 2021
WAC043-272215-
/O.NEW.KOTX.DS.Y.0001.210527T2109Z-210527T2215Z/
Lincoln WA-
209 PM PDT Thu May 27 2021
The National Weather Service in Spokane has issued a
* Dust Advisory for...
Southern Lincoln County in eastern Washington...
* Until 315 PM PDT.
* At 209 PM PDT, a dust channel was 19 miles northwest of Ritzville,
or 34 miles northeast of Moses Lake, moving northeast at 55 mph.
HAZARD...Less than two miles visibility.
SOURCE...Doppler radar.
IMPACT...Hazardous travel.
Locations impacted include...
Davenport, Odessa, Reardan, Sprague, Harrington, Mohler, Gravelles,
Mondovi, Lamona, Eleanor, Bluestem, Waukon and Edwall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Blowing dust brings reduced visibility, leading to dangerous driving
conditions. If driving, avoid blowing dust if possible. If caught in
dense blowing dust, pull off the road, turn off your lights and keep
your foot off the brake.
&&
LAT...LON 4781 11782 4735 11782 4731 11787 4726 11839
4726 11872 4737 11881 4739 11879 4781 11783
TIME...MOT...LOC 2109Z 239DEG 49KT 4735 11864
$$
RPWhat forecasters said that day
The local office's own words before this dust storm advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this dust storm advisory went out at May 27, 11:01 AM PDT, 3 hours 8 minutes earlier.
Area forecast discussion, May 27, 11:01 AM PDT, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1101 AM PDT Thu May 27 2021
.SYNOPSIS...
A cold front will produce scattered showers and gusty southwest
winds today. Peak gusts of 35 to 50 mph are expected this
afternoon and early this evening across the Columbia Basin, West
Plains, Palouse, and Wenatchee area. Expect a chilly start to the
Memorial Day weekend with morning lows in the 30s and low 40s on
Saturday, but temperatures will trend warmer by Sunday and Monday.
Next Tuesday and Wednesday will be quite hot with highs well into
the 80s and 90s.
&&
.DISCUSSION...
The models have increased the winds associated with the frontal
passage this afternoon. A wind advisory has been issued for the
Basin with gusts expected to be near 50 MPH during the afternoon.
Impacts expected are patchy blowing dust reducing visibility and
damage from debris and tree limbs possible. Winds expected to
remain breezy through the evening but be weaker than this
afternoon. Isolated thunderstorms are still possible for locations
in the Northern Mountains areas. The storms are expected to be
short lived but could still produce infrequent lightning and gusty
winds.
&&
.AVIATION...
18Z TAFS: A cold front will be moving through the region through
this afternoon. The front will bring a band of midlevel clouds
and chance for brief rain showers but the main impact will be the
winds. West to southwest winds will ramp up 18-21z as the cold
front crosses into Eastern WA and peak 21-01z. Sustained winds at
Moses Lake, Ritzville, Pullman, and Spokane will be around 25 mph
with a few hours of gusts around 35 mph. Winds will remain breezy
through the evening but speeds will come down between 02-08z.
There is a small threat for a few t-storms mainly confined to far
northeast Washington and northern Idaho near the Canadian border,
hugging the terrain. Some isolated lightning strikes will be
possible north of Priest Lake and north of Deer Park. /JDC
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 70 43 64 41 73 44 / 40 10 10 0 0 0
Coeur d'Alene 70 44 61 41 72 43 / 40 20 20 0 0 0
Pullman 69 41 61 38 70 42 / 30 20 10 0 0 0
Lewiston 77 49 70 44 78 49 / 30 20 0 0 0 0
Colville 71 39 67 37 76 41 / 60 20 20 0 0 0
Sandpoint 71 44 60 38 70 42 / 50 50 40 10 0 0
Kellogg 70 43 57 41 69 46 / 40 60 40 10 0 0
Moses Lake 72 43 72 39 79 46 / 20 10 0 0 0 0
Wenatchee 69 48 69 44 77 52 / 10 10 10 0 0 0
Omak 68 44 70 42 78 47 / 40 10 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Wind Advisory from 2 PM this afternoon to 6 PM PDT this evening
for Moses Lake Area-Spokane Area-Upper Columbia Basin-
Waterville Plateau.
&&Hazardous weather outlook, May 27, 5:43 AM PDT, 8 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 543 AM PDT Thu May 27 2021 IDZ001>004-026-027-WAZ031>038-041>044-281400- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau- 543 AM PDT Thu May 27 2021 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT West or southwest winds will increase this afternoon and continue into the evening. Sustained winds of 20 to 25 mph with gusts of 35 to 45 mph will be common across central Washington into the Palouse and Spokane-Coeur d'Alene area. Localized visibility reductions will be possible near dry farm fields in the Columbia Basin this afternoon and evening. Isolated tree damage and power outage may also occur this afternoon and early this evening. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Next week will be much warmer. Temperatures on Tuesday, Wednesday, and possibly Thursday will be well into the 80s and 90s. Rivers fed by mountain snow in the Cascades will experience significant rises by the middle to end of next week.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:38 AM PDT | Wind Advisory | OTX | Adams, Douglas, Grant, Lincoln, Okanogan, Spokane | 10 hr |
| May 27, 2:25 PM PDT | Dust Storm Advisory | OTX | Adams, Grant, Lincoln | 2 hr |
| May 27, 4:32 PM PDT | Dust Storm Advisory | OTX | Adams, Lincoln, Spokane, Stevens, Whitman | 118 min |
Nearby
Dust Storm Advisories in Washington, 2021Every dust storm advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.